Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 35, NWS La Crosse, WI

November 30, 20145 counties in Minnesota; 6 counties in Wisconsin

NWS La Crosse, WI issued this wind chill advisory at Nov 30, 2014, 3:35 AM CST for 5 counties in Minnesota; 6 counties in Wisconsin. It took effect at Dec 1, 2014, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2014, 3:35 AM CST (09:35 UTC)
In effect from
Dec 1, 2014, 3:00 AM CST
Expired
Dec 1, 2014, 10:00 AM CST
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 58 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS43 KARX 300935
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
335 AM CST SUN NOV 30 2014

...COLD WIND CHILLS EXPECTED MONDAY MORNING ACROSS NORTH CENTRAL
WISCONSIN...

.ARCTIC AIR HAS BEGUN TO MOVE INTO NORTH CENTRAL WISCONSIN AND
WILL CONTINUE TO DO SO THROUGH TONIGHT. THE COMBINATION OF
TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO TONIGHT AND
A 10 TO 15 MPH NORTHWEST BREEZE WILL LEAD TO WIND CHILLS OF 15 TO
25 BELOW ZERO. PLAN ON WIND CHILLS TO IMPROVE LATE MONDAY MORNING
AS TEMPERATURES RISE A FEW DEGREES.

WIZ017-301745-
/O.NEW.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
335 AM CST SUN NOV 30 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. 

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...
  WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM MONDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

AJ
7 follow-up statements
343 
WWUS43 KARX 301629
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 AM CST SUN NOV 30 2014

...COLD WIND CHILLS MONDAY MORNING...

.ARCTIC AIR RETURNS TONIGHT...RESULTING IN SINGLE DIGIT LOWS ABOVE
AND BELOW ZERO. ADD IN NORTHWEST WINDS OF 10 TO 15 MPH AND WIND
CHILLS FOR PARTS OF NORTH CENTRAL WISCONSIN WILL DROP TO 15 TO 25
BELOW.

WIZ017-010030-
/O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
1029 AM CST SUN NOV 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
MONDAY. 

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...
  WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM MONDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

RIECK
280 
WWUS43 KARX 302016
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CST SUN NOV 30 2014

...BITTER COLD WIND CHILLS LATE TONIGHT AND MONDAY MORNING...

.ARCTIC AIR WILL DROP LOWS INTO THE SINGLE DIGITS ABOVE AND BELOW
ZERO TONIGHT. ADD IN NORTHWEST WINDS OF 10 TO 15 MPH...AND WINDS
CHILLS FROM 15 TO 25 BELOW WILL RESULT. THE COLDEST CONDITIONS
WILL BE ACROSS PARTS OF SOUTHEAST MINNESOTA AND CENTRAL INTO
NORTHERN WISCONSIN. 

MNZ079-086-087-094-095-WIZ029-032>034-042-010430-
/O.EXA.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH
216 PM CST SUN NOV 30 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST MONDAY. 

* WIND CHILLS FROM 15 TO 25 BELOW ZERO LATE TONIGHT THROUGH MID
  MORNING MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ017-010430-
/O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
216 PM CST SUN NOV 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
MONDAY...

* WIND CHILLS FROM 15 TO 25 BELOW ZERO LATE TONIGHT THROUGH MID
  MORNING MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

RIECK
317 
WWUS43 KARX 010308
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CST SUN NOV 30 2014

...COLD WIND CHILLS FOR THE START OF THE WORK WEEK...

.WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED FOR LATE TONIGHT INTO
MONDAY MORNING. THESE WIND CHILLS WILL OCCUR AS AIR TEMPERATURES
DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH A NORTHWEST
WIND OF 10 TO 15 MPH. THE COLDEST CONDITIONS WILL BE FOUND ACROSS
PARTS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN.

MNZ079-086-087-094-095-WIZ017-029-032>034-042-011115-
/O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH
908 PM CST SUN NOV 30 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
MONDAY...

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...
  WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

04
818 
WWUS43 KARX 010707
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
107 AM CST MON DEC 1 2014

...COLD WIND CHILLS FOR THE START OF THE WORK WEEK...

.AS OF 1 AM...WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND
NORTH-CENTRAL WISCONSIN WERE MOSTLY 5 BELOW TO 15 BELOW. ACROSS
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND CHILLS WERE MOSTLY 5
ABOVE TO 5 BELOW.

WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED FOR LATE TONIGHT INTO
MID MORNING. THESE WIND CHILLS WILL OCCUR AS TEMPERATURES DROP
INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH NORTHWEST WINDS
OF 10 TO 15 MPH. THE COLDEST CONDITIONS WILL BE FOUND ACROSS PARTS
OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN BETWEEN 6 AM
AND 8 AM.

MNZ079-086-087-094-095-WIZ017-029-032>034-042-011515-
/O.CON.KARX.WC.Y.0035.141201T0900Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH
107 AM CST MON DEC 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO... WITH
  THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM THIS
  MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO WEAR A HAT...GLOVES
AND APPROPRIATE SHOES OR BOOTS.

$$

RRS
781 
WWUS43 KARX 011010
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
410 AM CST MON DEC 1 2014

...COLD WIND CHILLS FOR THE START OF DECEMBER...

.WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTH-
CENTRAL INTO CENTRAL WISCONSIN AT 4 AM WERE MOSTLY 10 BELOW TO 20
BELOW. ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND CHILLS
WERE MOSTLY ZERO TO 10 BELOW.

WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED THE REST OF TONIGHT
INTO THE MID MORNING HOURS. THESE WIND CHILLS WILL OCCUR AS
TEMPERATURES DROP TO NEAR AND BELOW ZERO WITH NORTHWEST WINDS OF
10 TO 15 MPH. WINDS HAVE BEEN A LITTLE LIGHTER THRU MUCH OF THE
OVERNIGHT HOURS...BUT ANOTHER SURGE OF STRONGER WINDS IS SET TO
SPREAD INTO THE AREA EARLY THIS MORNING. THE COLDEST CONDITIONS
WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO NORTH
CENTRAL WISCONSIN BETWEEN 6 AM AND 9 AM.

MNZ079-086-087-094-095-WIZ017-029-032>034-042-011600-
/O.CON.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH
410 AM CST MON DEC 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...WITH
  THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 9 AM THIS
  MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
AS YOU VENTURE OUT FOR WORK OR SCHOOL THIS MORNING...BE SURE TO
WEAR A WARM COAT...HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS.

$$
RRS
244 
WWUS43 KARX 011319
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
719 AM CST MON DEC 1 2014

...COLD WIND CHILLS FOR THE START OF DECEMBER...

.WIND CHILLS ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTH-
CENTRAL INTO CENTRAL WISCONSIN AT 7 AM REMAINED MOSTLY 10 BELOW
TO 20 BELOW. ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN WIND
CHILLS WERE MOSTLY ZERO TO 15 BELOW.

WIND CHILLS OF 15 TO 25 BELOW ARE EXPECTED THROUGH THE MID MORNING
HOURS. THESE WIND CHILLS WILL OCCUR AS TEMPERATURES DROP TO NEAR
AND BELOW ZERO WITH NORTHWEST WINDS AROUND 10 MPH. THE COLDEST
CONDITIONS WILL BE FOUND ACROSS PARTS OF SOUTHEAST MINNESOTA INTO
NORTH CENTRAL WISCONSIN BETWEEN 7 AM AND 9 AM.

MNZ079-086-087-094-095-WIZ017-029-032>034-042-011600-
/O.CON.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH
719 AM CST MON DEC 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 25 BELOW ZERO...
  WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 7 AM AND 9 AM 
  THIS MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
AS YOU VENTURE OUT FOR WORK OR SCHOOL THIS MORNING...BE SURE TO
WEAR A WARM COAT...HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS.

$$
RRS
027 
WWUS43 KARX 011600
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 AM CST MON DEC 1 2014

...WIND CHILLS SLOWLY IMPROVING...

.WIND CHILL VALUES CONTINUE TO SLOWLY IMPROVE THIS MORNING. THEREFORE
THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

MNZ079-086-087-094-095-WIZ017-029-032>034-042-011700-
/O.CAN.KARX.WC.Y.0035.000000T0000Z-141201T1600Z/
WABASHA-DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-MONROE-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...SPARTA/TOMAH
1000 AM CST MON DEC 1 2014

...WIND CHILL ADVISORY IS CANCELLED...

WIND CHILL VALUES CONTINUE TO SLOWLY IMPROVE THIS MORNING. THEREFORE
THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

DAS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Nov 30, 3:18 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 30, 3:18 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
318 AM CST SUN NOV 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 318 AM CST SUN NOV 30 2014

CURRENTLY AS OF 09Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT
ANALYSIS SHOWED TROUGHING FROM CENTRAL CANADA INTO THE NORTHERN
INTERMOUNTAIN WEST...AND WEST-SOUTHWEST FLOW FROM THE PLAINS INTO
NEW ENGLAND. ATMOSPHERE IN GENERAL ACROSS THE PLAINS INTO THE
FORECAST AREA IS QUITE DRY WITH PRECIPITABLE WATER VALUES LESS
THAN 1/2 INCH. IN FACT...UNDER THE UPPER TROUGH THEY ARE LESS THAN
1/10 OF AN INCH. ACCOMPANYING THE DRIER AIR HAS BEEN A VERY
IMPRESSIVE SURGE OF ARCTIC AIR. TEMPERATURES ACROSS THE DAKOTAS
INTO WESTERN MN HAVE DROPPED INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO...WITH TEENS TO 20 BELOW ZERO IN MONTANA WHERE HIGH
PRESSURE WAS LOCATED. THE ARCTIC FRONT HAS PASSED THROUGH THE
FORECAST AREA AND NOW SITUATED FROM GRB TO DVN AND KANSAS CITY. A
BAND OF LOW STRATUS AND GUSTY NORTHWEST WINDS HAVE FOLLOWED IN THE
WAKE OF THIS FRONT. THAT STRATUS HAS BEEN A FUNCTION OF TRAPPED
MOISTURE ALONG THE COLD FRONTAL INVERSION...REPRESENTED VERY WELL
ON THE 00Z MPX SOUNDING WHERE THE 850MB TEMP WAS 13C AND 925MB
TEMP WAS -2C. CLOUDS CLEAR OUT MORESO OVER MONTANA AND NORTH
DAKOTA WHERE THE INVERSION GOES AWAY...NOTED BY 850MB TEMPS -20C
AND BELOW.

WITH THE UPPER TROUGH OVER THE NORTHERN INTERMOUNTAIN WEST PROGGED
TO SLIDE ACROSS THE NORTHERN PLAINS AND EVENTUALLY SITTING OVER THE
FORECAST AREA BY 12Z MONDAY...EXPECTING TO SEE THE ARCTIC AIR OVER
THE NORTHERN PLAINS TO CONTINUE TO POUR INTO THE FORECAST AREA. THIS
MEANS A CONTINUOUS FALL OF TEMPERATURES FOR THE NEXT 24 HOURS...WITH
THE FALL SLOWED JUST SLIGHTLY DURING THE DAYTIME HOURS FROM THE AID
OF THE SUN. REGARDING SUNSHINE...CLOUD EVOLUTION TODAY IS A BIT
UNCERTAIN. THERE\S A FIGHT GOING ON BETWEEN THE SATURATION ALONG THE
COLD FRONTAL INVERSION AND SUBSIDENCE AND DRYING. THIS IS EVIDENT
NICELY ALONG AND WEST OF I-35 IN MN WHERE THERE ARE BANDS OF
CLEARING AND STRATUS. TRIED THE BEST TO PLAY THIS IN THE FORECAST
BUT MORE UPDATES OF SKY COVER IS LIKELY NEEDED. WOULD NOT BE
SURPRISED TO SEE A FEW FLURRIES COME OUT OF THE CLOUDS SINCE THE
CLOUD DECK SHOULD BE CONTAINED WITHIN THE DENDRITIC GROWTH ZONE.
HOWEVER...WITH LITTLE OMEGA PROGGED IN THE DENDRITIC GROWTH
ZONE...HAVE DECIDED NOT TO MENTION THE FLURRIES. CLEARING OF THE
SKIES LOOKS MORE LIKELY TONIGHT FROM NORTHWEST TO SOUTHEAST...THOUGH
A FEW MORE CLOUDS OF THE MID/HIGH LEVEL VARIETY MAY GET STUCK ACROSS
THE SOUTH.

REGARDING THE TEMPERATURE FALL...GOOD MODEL AGREEMENT EXISTS FOR
READINGS DROPPING INTO THE TEENS TO LOW 20S BY SUNSET...COLDEST IN
SOUTHEAST MN AND WARMEST IN FAR SOUTHWEST WI. FOR LOWS TONIGHT...
GOOD MODEL AGREEMENT EXISTS HERE TOO...DIPPING INTO THE SINGLE
DIGITS ABOVE ZERO IN RIVER VALLEY AREAS AND FAR SOUTHWEST WI TO THE
SINGLE DIGITS BELOW ZERO ELSEWHERE. THESE LOWS SEEM REASONABLE BASED
ON WHAT HAS BEEN OCCURRING OVER THE DAKOTAS NOW.

WIND CHILLS ARE NOT EXPECTED TO BE A HEADLINE ISSUE TODAY...THOUGH
10 TO 20 MPH NORTHWEST WINDS WITH HIGHER GUSTS SHOULD DROP THE WIND
CHILL DOWN INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO BY SUNSET.
FOR TONIGHT...HOWEVER...A PERSISTENT 5 TO 15 MPH BREEZE COMBINED
WITH THE AFOREMENTIONED LOWS DO DROP WIND CHILLS TO THE ADVISORY
THRESHOLD OF -20F IN PORTIONS OF SOUTHEAST MN AND CENTRAL WI. GIVEN
HIGH CONFIDENCE ON BOTH WINDS AND TEMPERATURES...HAVE ISSUED A WIND
CHILL ADVISORY FOR AT LEAST TAYLOR COUNTY. ALSO CONSIDERED
DODGE...OLMSTED AND MOWER...BUT TO MAINTAIN A CLEANER HAZARD MAP
WITH MPX\S COLDER CRITERIA OF -25 AND AFTER COLLABORATION WITH
MPX...HAVE HELD OFF ISSUING FOR THESE COUNTIES. IF IT CONTINUES TO
LOOK JUST AS COLD OR COLDER...ADVISORIES WILL LIKELY BE ISSUED LATER
TODAY FOR DODGE...OLMSTED AND MOWER.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 318 AM CST SUN NOV 30 2014

OF THE ENTIRE FORECAST...MONDAY INTO MONDAY EVENING IS BY FAR THE
COLDEST PART. DESPITE MOSTLY CLEAR SKIES DURING THIS TIME
FRAME...FAVORED BY PRECIPITABLE WATER VALUES OF LESS THAN 1/10 OF AN
INCH...925MB TEMPS ARE PROGGED AT A CHILLY -16C SOUTH TO -20C NORTH
AT 18Z MONDAY. THESE READINGS ONLY SUPPORT HIGHS IN THE SINGLE
DIGITS TO TEENS ABOVE ZERO. THE CENTER OF THE ARCTIC HIGH PRESSURE
AREA CURRENTLY OVER MONTANA THEN SLIDES OVER THE FORECAST AREA AT
00Z TUESDAY...ALLOWING TEMPERATURES TO PLUMMET AFTER SUNSET. A DROP
OF 10 DEGREES BETWEEN 21Z MON AND 00Z TUE SUGGESTED BY THE 30.00Z
REGIONAL CANADIAN IS EASILY PLAUSIBLE. THE AMOUNT OF DROP IS
IMPORTANT AS THE LOW TEMPERATURE WILL OCCUR IN THE EVENING. GUIDANCE
IS IN GOOD AGREEMENT OF THE SURFACE HIGH QUICKLY SHIFTING OFF TO THE
EAST WITH A TIGHT PRESSURE GRADIENT IN PLACE BY 12Z TUESDAY. THAT
GRADIENT WILL INCREASE A RETURN FLOW BREEZE...ESPECIALLY ACROSS
WESTERN PORTIONS OF THE FORECAST AREA...CAUSING TEMPERATURES TO
CLIMB. ITS POSSIBLE SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN RUN
INTO WIND CHILL ADVISORY ISSUES AGAIN AS THE BREEZE COMBINES WITH
THE INITIALLY COLD READINGS.

FOR TUESDAY INTO WEDNESDAY...THE FOCUS IS ON A SHORTWAVE TROUGH
CURRENTLY IN THE GULF OF ALASKA. MODELS REMAIN CONSISTENT IN DRIVING
THIS TROUGH ACROSS THE NORTHERN PLAINS ON TUESDAY AND ACROSS THE
FORECAST AREA EARLY WEDNESDAY. AHEAD OF THE TROUGH...CONTINUED
RETURN FLOW FROM MONDAY NIGHT WILL HELP PUSH 925MB TEMPS BACK UP TO
AS MUCH AS -4 TO -6C BY 00Z WEDNESDAY. ALTHOUGH MID AND HIGH CLOUDS
LOOK TO BE ON THE INCREASE ASSOCIATED WITH PACIFIC MOISTURE
STREAMING AHEAD OF THE TROUGH...THE WARM ADVECTION SHOULD HELP BRING
TEMPERATURES UP INTO THE 20S FOR HIGHS. A FEW SPOTS SUCH AS RIVER
VALLEYS MAY EVEN APPROACH FREEZING. COLD FRONTAL PASSAGE
ACCOMPANYING THE TROUGH LOOKS TO PASS THROUGH THE AREA TUESDAY
NIGHT. MAYBE A LITTLE LIGHT SNOW FALLS NORTH OF I-94 WITH ITS
PASSAGE OTHERWISE DRY CONDITIONS SHOULD CONTINUE. SOME COLDER AIR
FOLLOWS FOR WEDNESDAY...THOUGH THE BULK OF THE COLDER AIR STAYS
NORTH OF THE FORECAST AREA. 925MB TEMPS ONLY FALL TO -5 TO -9C SO
READINGS ON WEDNESDAY MAY ONLY BE SLIGHTLY COLDER THAN TUESDAY.

FOR THURSDAY INTO THE WEEKEND...THE UPPER FLOW TURNS MORE QUASI-
ZONAL...FAVORING A FLOW OF PACIFIC AIR ACROSS THE U.S. AND THUS
WARMER CONDITIONS. IN FACT...BY THE WEEKEND...WE SHOULD BE BACK UP
ABOVE NORMAL AS 925MB TEMPS CLIMB BACK TO OR ABOVE 0C. THERE IS ONE
SHORTWAVE MOVING THROUGH THE FLOW BETWEEN THURSDAY AND FRIDAY.
MODELS HAVE OSCILLATED BACK AND FORTH ON WHETHER THIS SHORTWAVE CAN
PRODUCE PRECIPITATION. 30.00Z GFS AND ECMWF HAVE TRENDED DRIER
WHEREAS THE CANADIAN STILL DRIVES SOME LIGHT SNOW THROUGH. TEND TO
BELIEVE A DRIER SOLUTION WILL PAN OUT GIVEN A SURFACE RIDGE IN
PLACE. OTHERWISE...HIGH PRESSURE CONTINUES TO DOMINATE...YIELDING
DRY CONDITIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1119 PM CST SAT NOV 29 2014

THE COLD FRONT CONTINUES TO MOVE ACROSS THE AREA AND IS NOW EAST
OF BOTH TAF SITES. THE DRIER AIR LAGS BEHIND THE FRONT...WHICH HAS
ALLOWED THE TEMPERATURE TO FALL CLOSE TO THE DEW POINT AND FOR
FOG TO DEVELOP. THE DRIER AIR WAS WORKING ACROSS CENTRAL MINNESOTA
AND ONCE IT SPREADS IN...THE FOG PRETTY MUCH DISSIPATES. HAVE
TRIED TO SHOW A PERIOD OF IFR CONDITIONS IN THIS FOG AND LOW
CLOUDS FOR BOTH SITES UNTIL THE DRIER MOVES IN AND ALLOWS THE
VISIBILITY TO RETURN TO VFR WITH MVFR CEILINGS. THE BACK EDGE OF
THE MVFR CLOUDS CONTINUES TO WORK EAST ACROSS THE DAKOTAS THIS
EVENING. THE 30.03Z RAP REMAINS VERY AGGRESSIVE IN SPREADING THIS
CLEARING INTO BOTH TAF SITES EITHER LATE TONIGHT OR EARLY SUNDAY
MORNING WHILE THE 30.00Z NAM STILL WANTS TO HOLD ONTO THE LOW
CLOUDS AND MOISTURE THROUGH ALL OF SUNDAY. FOR NOW...WILL STAY
WITH THE PREVIOUS TRENDS OF SCATTERING OUT THE CLOUDS LATE SUNDAY
MORNING. STILL EXPECT TO HAVE GOOD LOW LEVEL LAPSE RATES DEVELOP
BEHIND THE FRONT TO ALLOW GUSTS TO BEGIN OVERNIGHT AND THEN
CONTINUE INTO SUNDAY EVENING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST MONDAY FOR WIZ017.

MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...04
Hazardous weather outlook, Nov 29, 11:46 AM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 AM CST SAT NOV 29 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1146 AM CST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS OF 5 BELOW TO 20 BELOW ZERO ARE EXPECTED LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND AGAIN LATE MONDAY NIGHT AND
EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Special weather statement, Nov 29, 11:05 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 PM CST SAT NOV 29 2014

WIZ017-029-044-300800-
TAYLOR-CLARK-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1105 PM CST SAT NOV 29 2014

AREAS OF DENSE FOG ACROSS THE EASTERN SECTIONS OF TAYLOR COUNTY...
NORTHEAST CLARK COUNTY AND NORTHERN ADAMS COUNTY WAS REDUCING THE
VISIBILITY TO NEAR ZERO AT TIMES. WITH TEMPERATURES BELOW
FREEZING...THE FOG COULD CAUSE SOME SLICK SPOTS ON UNTREATED
ROADS.

A COLD FRONT WAS MOVING ACROSS THE AREA WITH THE WINDS SWITCHING
TO THE NORTHWEST AND INCREASING TO AROUND 10 MPH. THIS CHANGE IN
THE WINDS WILL BREAK UP THE DENSE FOG...BUT IT MAY TAKE UNTIL THE
VERY EARLY MORNING HOURS OF SUNDAY BEFORE THE FOG IS COMPLETELY
GONE.

IAZ011-029-030-WIZ054-055-061-300800-
ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1105 PM CST SAT NOV 29 2014

DENSE FOG ACROSS PARTS OF THE AREA WAS REDUCING THE VISIBILITY TO
A HALF MILE OR LESS. TEMPERATURES IN SOME LOCATIONS HAVE DROPPED
BELOW FREEZING...WHICH COULD LEAD TO SOME SLICK SPOTS DEVELOPING
ON UNTREATED ROADS.

A COLD FRONT WAS MOVING ACROSS THE AREA WITH THE WINDS SWITCHING
TO THE NORTHWEST AND INCREASING TO AROUND 10 MPH. THIS CHANGE IN
THE WINDS WILL BREAK UP THE DENSE FOG...BUT IT MAY TAKE UNTIL THE
VERY EARLY MORNING HOURS OF SUNDAY BEFORE THE FOG IS COMPLETELY
GONE.

04
Special weather statement, Nov 30, 2:15 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CST SUN NOV 30 2014

WIZ054-055-061-300930-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
215 AM CST SUN NOV 30 2014

DENSE FOG ACROSS PARTS OF THE AREA WAS REDUCING THE VISIBILITY TO
ONE-QUARTER MILE OR LESS. TEMPERATURES IN SOME LOCATIONS HAVE
ALSO DROPPED BELOW FREEZING...WHICH COULD LEAD TO SOME FROST AND
SLICK SPOTS ON UNTREATED ROADS.

INCREASING NORTHWEST WINDS WERE SPREADING ACROSS THE AREA EARLY
THIS MORNING. THESE WINDS WERE ALREADY CLEARING THE FOG OUT OF THE
PRAIRIE DU CHIEN AREA...AND WILL CLEAR THE DENSE FOG OUT OF THE
REST OF THE AREA BETWEEN 2 AM AND 330 AM. IF DRIVING EARLY THIS
MORNING...USE CAUTION UNTIL THE FOG CLEARS.

RRS

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.